HYPONATREMIA FOLLOWING ADMINISTRATION OF CANDESARTAN

G MAULANA1, R PRASANTO2, I KUSWADI3
1Renal and Hypertension Division, Internal Medicine Department,  Sardjito Hospital, Yogyakarta, Indonesia, 2Renal and Hypertension Division, Internal Medicine Department,  Sardjito Hospital, Yogyakarta, Indonesia, 3Renal and Hypertension Division, Internal Medicine Department,  Sardjito Hospital, Yogyakarta, Indonesia

Background: Hyperpotassemia is a common side effect of inhibitors of the renin–angiotensin–aldosterone system, but however hyponatremia is rarely case. We report a case of hyponatremia attributable to angiotensin II receptor blocker (ARB) therapy.
Case Report:  A 66-year-old man with nausea, vertigo, and loss of appetite presented to a hospital because of hyponatremia after administration of 16 mg candesartan once daily for 3 weeks. Three weeks after withdrawal of candesartan, serum Na concentrations improved. Diagnoses of hyponatremia caused by candesartan were made.
Conclusion: ARBs are useful antihypertensive drugs, their administration may cause both hyperpotassemia and hyponatremia.


Biography:
Gusti Hariyadi Maulana is a internist from Banjarbaru, South Kalimantan who currently studying Nephrology in Yogyakarta. He got Young Investigator Award in PIT PERNERI 2017 (2017 Annual Indonesia Nephrology Congres)

About ANZSN

The ASM is hosted by Australian and New Zealand Society of Nephrology.

The aims of the Society are to promote and support the study of the kidney and urinary tract in health and disease, and to ensure the highest professional standards for the practice of nephrology in Australia and New Zealand.

Conference Managers

Please contact the team at Conference Design with any questions regarding the Annual Scientific Meeting

© 2015 - 2016 Conference Design Pty Ltd